Mathematische Zeitschrift

, Volume 269, Issue 1–2, pp 281–292 | Cite as

Pieri formulas for Macdonald’s spherical functions and polynomials

Article

Abstract

We present explicit Pieri formulas for Macdonald’s spherical functions (or generalized Hall-Littlewood polynomials associated with root systems) and their q-deformation the Macdonald polynomials. For the root systems of type A, our Pieri formulas recover the well-known Pieri formulas for the Hall-Littlewood and Macdonald symmetric functions due to Morris and Macdonald as special cases.

Keywords

Symmetric functions Hall-Littlewood polynomials Macdonald polynomials Pieri formulas Root systems Reflection groups 

Mathematics Subject Classification (2000)

Primary 05E05 Secondary 33D52 17B22 20F55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Baratta W.: Pieri-type formulas for nonsymmetric Macdonald polynomials. Int. Math. Res. Not. IMRN 2009, 2829–2854 (2009)MathSciNetMATHGoogle Scholar
  2. 2.
    Bourbaki N.: Groupes et algèbres de Lie, Chapitres 4–6. Hermann, Paris (1968)Google Scholar
  3. 3.
    van Diejen J.F.: Commuting difference operators with polynomial eigenfunctions. Compositio Math. 95, 183–233 (1995)MathSciNetMATHGoogle Scholar
  4. 4.
    van Diejen J.F.: Self-dual Koornwinder-Macdonald polynomials. Invent. Math 126, 319–339 (1996)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    van Diejen J.F.: Scattering theory of discrete (pseudo) Laplacians on a Weyl chamber. Am. J. Math. 127, 421–458 (2005)MATHCrossRefGoogle Scholar
  6. 6.
    van Diejen J.F., Ito M.: Difference equations and Pieri formulas for G 2 type Macdonald polynomials and integrability. Lett. Math. Phys. 86, 229–248 (2008)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Komori Y., Noumi M., Shiraishi J.: Kernel functions for difference operators of Ruijsenaars type and their applications. SIGMA Symm. Integrability Geom. Methods Appl. 5, 054 (2009)MathSciNetGoogle Scholar
  8. 8.
    Lam, T., Lapointe, L., Morse, J., Shimozono, M.: Affine insertion and Pieri rules for the affine Grassmannian. Mem. Am. Math. Soc. (to appear)Google Scholar
  9. 9.
    Lassalle M.: An (inverse) Pieri formula for Macdonald polynomials of type C. Transform. Groups 15, 154–183 (2010)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Lassalle M., Schlosser M.: Inversion of the Pieri formula for Macdonald polynomials. Adv. Math. 202, 289–325 (2006)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Lenart, C.: Hall-Littlewood polynomials, alcove walks, and fillings of Young diagrams, I. arXiv:0804.4715Google Scholar
  12. 12.
    Lenart, C.: Haglund-Haiman-Loehr type formulas for Hall-Littlewood polynomials of Type B and C. arXiv:0904.2407Google Scholar
  13. 13.
    Macdonald, I.G.: Spherical Functions of p-adic Type. vol. 2. Publications of the Ramanujan Institute (1971)Google Scholar
  14. 14.
    Macdonald I.G.: Symmetric Functions and Hall Polynomials, 2nd edn. Clarendon Press, Oxford (1995)MATHGoogle Scholar
  15. 15.
    Macdonald, I.G.: Orthogonal polynomials associated with root systems. Sém. Lothar. Combin. 45, B45a (2000/2001)Google Scholar
  16. 16.
    Macdonald I.G.: Affine Hecke Algebras and Orthogonal Polynomials. Cambridge University Press, Cambridge (2003)MATHCrossRefGoogle Scholar
  17. 17.
    Manivel, L.: Symmetric functions, Schubert polynomials and Degeneracy Loci, SMF/AMS Texts and Monographs, vol. 6. American Mathematical Society Providence RI, Society of Mathematics, France, Paris (2001)Google Scholar
  18. 18.
    Morris A.O.: A note on the multiplication of Hall functions. J. Lond. Math. Soc. 39, 481–488 (1964)MATHCrossRefGoogle Scholar
  19. 19.
    Nelsen K., Ram A.: Kostka-Foulkes polynomials and Macdonald spherical functions. In: Wensley, C.D. (eds) Surveys in Combinatorics, London Mathematical Society, Lecture Note Series 307, pp. 325–370. Cambridge University Press, Cambridge (2003)Google Scholar
  20. 20.
    Parkinson J.: Buildings and Hecke algebras. J. Algebra 297, 1–49 (2006)MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    Ram A.: Alcove walks, Hecke algebras, spherical functions, crystals and column strict tableaux. Pure Appl. Math. Q 2, 963–1013 (2006)MathSciNetMATHGoogle Scholar
  22. 22.
    Schwer C.: Galleries, Hall-Littlewood polynomials and structure constants of the spherical Hecke algebra. Int. Math. Res. Not. IMRN 2006, 75395 (2006)MathSciNetGoogle Scholar
  23. 23.
    Stembridge J.R.: The partial order of dominant weights. Adv. Math. 136, 340–364 (1998)MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Tamvakis, H.: Giambelli, Pieri, and tableau formulas via raising operators. arXiv:0812.0639Google Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Instituto de Matemática y FísicaUniversidad de TalcaTalcaChile

Personalised recommendations